DAVID R. PERERA, M.D.; A. KURT SEIFFERT, M.D.; H. MCLEAN GREELEY, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Meningitis or meningoencephalitis has been reported after the use of Ibuprofen in patients with systemic lupus erythematosus (1-3) or mixed connective tissue disease (4). Recently Von Reyn (5) reported the case of a patient without collagen vascular disease who developed aseptic meningitis after sulindac.
A 72-year-old man with osteoarthritis was hospitalized three times over a 5-week period with meningoencephalitis. Four weeks before his first admission, he was started on Ibuprofen therapy, 400 mg four times a day. Two weeks later he developed muscle soreness and aching that progressed to nausea, vomiting, confusion, and combativeness. On examination he
PERERA DR, SEIFFERT AK, GREELEY HM. Ibuprofen and Meningoencephalitis. Ann Intern Med. 1984;100:619. doi: https://doi.org/10.7326/0003-4819-100-4-619_2
Download citation file:
Published: Ann Intern Med. 1984;100(4):619.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use